| Model Number |
HEALON 5 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
10/20/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: not applicable as this is not an implantable device.(b)(4).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that the surgery site had a case of mild toxic anterior segment syndrome (tass) in the left (os) of the patient.On (b)(6) 2016, during the 1-day postoperative visit for the second eye (os), the anterior findings had worsened compared to the 6-hour post-operative study visit.The doctor determined that the anterior findings along with the subjective complaints were severe enough to require medical intervention and the steroid dosing was increased from what the study protocol specified.Conservatively, the adverse event was categorized as mild anterior segment syndrome (tass).The event was resolved on (b)(6) 2016 without sequelae.The cause of the tass is thought to be related to an issue with the sterilization of the surgical instruments.The doctor reports two events of tass on the same day.A separate report is being submitted for each case.No further information was provided.
Additional Manufacturer Narrative
Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed; however, re-tests were performed on retain samples.Visual inspection on retained products was verified and no product deficiency was not found on retain samples.Manufacturing records were reviewed and the product was manufactured according to specification.Sterilization was processed and no deviations were found that affects the sterility of the device.All results were within specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.